Can Some Medications Cause A Lower Sex Drive?

Is it normal to have a lower sex drive than usual if you’re on certain kinds of medication? Don’t freak out if you find yourself wanting to hit the sheets less and less when you start taking a new kind of medicine – it might not be because of whatever you’re taking. Find out more below. 

ChickRx expert Evelyn Resh, MPH, CNM (Certified Sexuality Counselor & Nurse Mid-Wife), says: 

The longer I practice, the more I believe that virtually anything is possible when it comes to side effects of medications. When you investigate side effects on websites or even in medication-specific inserts, you’ll see a list of the most common side effects reported, not any of the uncommon ones. Check the list of side effects out first and then talk to the doctor who prescribed you the medication to see if any other patients have reported this happening to them.

Additionally, if your concentration has been changed from the medication – which of course is the point of using it – then it’s possible that whatever change you’re experiencing in your cognitive state could reflect a shift in your feelings and thoughts about your current sexual partner or the sex you’re having now.

One common pill that a lot of girls take that can result in a lower sex drive is actually birth control. Some forms of the birth control pill come along with the side effect of a low libido. That sounds ridiculous – you’re on the pill so that you can have safe sex, but you don’t want to have sex as much when you’re on it – but a lot of women have reported it happening to them.

Other common medications that have been known to lower your sex drive include anti-depressants, diabetes drugs and anti-seizure medications. However, side effects from medications can vary from person to person – your best bet is to speak to a doctor about it.

Something else to note is that lower sex drive in women can be caused by more than just certain medications. Other causes are sexual problems like pain down there, hormone changes, serious fatigue, stress, alcohol and drugs, low self-esteem, a history of abuse and mental health problems such as anxiety and depression. Keep these factors in mind before placing the blame on your medication.

Got more questions? Post them in the comments below or head on over to ChickRx.com

 

Should I be taking breaks from my birth control pills sometimes?

Don’t forget to follow us on Twitter


Posted in: Your Body
Tags: , ,

Leave Your Comment

Your email address will not be published.

*

*